Arkansas, 2024Flooding in Arkansas, May 26, 2024
May 26, 2024 · NWS TSA · 2 events in 1 county or zone
Four to five inches of rain fell across the Sugar Creek basin in northern Benton County on the 26th, most of it between the hours of midnight and 4:30 am. This heavy rainfall resulted in Little Sugar Creek flowing at dangerously high levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four to five inches of rain fell across the Sugar Creek basin in northern Benton County on the 26th, most of it between the hours of midnight and 4:30 am. This heavy rainfall resulted in Little Sugar Creek flowing at dangerously high levels. Two people entered the creek for recreational purposes during the afternoon, and were drowned in the usually high and fast currents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 26, 9:36 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, May 26, 9:36 AM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1036 AM CDT Sun May 26 2024
...New SHORT TERM...
.SHORT TERM...
(The rest of today )
Issued at 1035 AM CDT Sun May 26 2024
Additional isolated to scattered storms are possible across
portions of eastern Oklahoma and western Arkansas late
this afternoon into the early evening as a cold front currently
working into central Oklahoma moves across the area.
with an unstable airmass already in place across the region, any
storm that develops will have the potential to become severe with
large hail the main concern. Tornadoes will also possible with
storms that may interact with any leftover boundaries from previous
convection. This will be especially true across western Arkansas,
where a couple of boundaries are present.
Have only made a few adjustments to the forecast for today to better
reflect the latest trends in observations and short-term model guidance.
&&
.LONG TERM...
(Tonight through Saturday)
Issued at 242 AM CDT Sun May 26 2024
Cooler and drier weather will filter in behind the front tonight
with lows dropping into the low 60s and upper 50s. A quiet day
looks to be in store for Memorial Day on Monday as subtle mid
level and surface ridging builds into the region. The mid level
ridge then begins to build more into the western CONUS over the
coming week, with a shift in the pattern to northwest flow aloft
over much of the Southern Plains. Daily thunderstorm complexes are
likely to develop across the High Plains and track across the
forecast area nightly Tuesday night through Thursday night.
Locally heavy rainfall will be the primary concern, with some
limited severe potential also likely to accompany any MCS that
moves through the region.
THe unsettles pattern continues into next weekend as we remain on
the periphery of the ridge and increased westerly flow aloft
continues over the area. Daily thunderstorm chances will continue
during this time as well with the warm and moist airmass remaining
in place through the period.
Bowlan
&&
.AVIATION...
(12Z TAFS)
Issued at 618 AM CDT Sun May 26 2024
Outflow boundary from decaying storms will likely push into far northeast
Oklahoma this morning before stalling. A brief period of MVFR ceilings
will be possible near boundary, mainly at KBVO, including a few showers.
Gusty southwest winds will develop by mid to late morning ahead of approaching
front/dry line. A few storms will be possible across northwest Arkansas
by mid to late afternoon but overall coverage will be limited. Otherwise,
VFR conditions expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 90 62 87 62 / 10 0 0 0
FSM 93 67 90 63 / 20 20 0 0
MLC 93 64 89 63 / 0 10 0 10
BVO 88 58 86 58 / 10 0 0 0
FYV 90 60 85 59 / 20 20 0 0
BYV 89 62 84 59 / 20 20 0 0
MKO 91 62 85 62 / 0 10 0 0
MIO 87 59 83 59 / 20 10 0 0
F10 92 61 86 62 / 0 0 0 10
HHW 91 65 90 64 / 0 20 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...10
LONG TERM....04
AVIATION...12
Hazardous weather outlook, May 26, 4:00 AM CST, 7 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Sun May 26 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Sun May 26 2024
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Northeast Oklahoma and Northwest Arkansas.
ONSET...Mid Afternoon.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Mid Morning.
DISCUSSION...
A cold front will move through the region this afternoon, with a
few isolated thunderstorms possible, mainly across far northeast
Oklahoma and northwest Arkansas. Any storm that forms will have
the chance to be severe, with large hail the primary threat.
Storms should push east of the area with the cold front by mid
evening.
Gusty southwesterly winds will also kick up during the day today
ahead of the boundary before lessening some and shifting
northwesterly following the frontal passage.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Nightly thunderstorm chances will return by mid week as northwest
flow aloft sets up and chances increase for storm complexes
moving into the region overnight. Some severe potential will
likely exist on those nights, along with the threat for heavy
rainfall and isolated flooding.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 26, 6:25 AM CST, 4 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
725 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM Hail 4 S Busch 36.41N 93.83W
05/26/2024 M0.75 Inch Carroll AR Public
&&
JDSLocal storm report, May 26, 6:31 AM CST, 4 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
731 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM Hail 1 NE Tontitown 36.19N 94.22W
05/26/2024 E0.75 Inch Washington AR Public
&&
JDSLocal storm report, May 26, 6:33 AM CST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
733 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 AM Hail 4 SW Grandview 36.38N 93.65W
05/26/2024 E1.00 Inch Carroll AR Public
&&
JDSLocal storm report, May 26, 6:34 AM CST, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
734 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM Tstm Wnd Dmg 1 W Grandview 36.44N 93.65W
05/26/2024 Carroll AR Public
Trees damaged by thunderstorm wind gust.
&&
JDSLocal storm report, May 26, 6:36 AM CST, 4 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
736 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM Hail 3 SW Bentonville 36.33N 94.23W
05/26/2024 E0.75 Inch Benton AR Public
&&
JDSLocal storm report, May 26, 6:58 AM CST, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
758 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM Hail 4 N Hulbert 35.99N 95.14W
05/26/2024 M0.63 Inch Cherokee OK Cocorahs
&&Flood, Benton
- When
- May 26, 11:00 AM CST to 5:00 PM CST
- Where
- Benton County, 0.2 mi NW of Bella Vista to 0.8 mi N of Bella Vista
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 36.432, -94.233
A kayaker launched into Little Sugar Creek in Bella Vista, and was drowned in the dangerously high and fast water flow. Search and rescue efforts recovered his body on the 28th, when the water flow became safe enough to deploy boats to aid in the search, which up until then had only involved a foot search, ATVs, and drones along the creek.
Flood, Benton
- When
- May 26, 11:00 AM CST to 5:00 PM CST
- Where
- Benton County, 3.15 mi ESE of Bella Vista to 3.07 mi NW of Rogers Muni Arpt
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 36.410, -94.179
A swimmer went into Little Sugar Creek in Bella Vista, and was drowned in the dangerously high and fast water flow. Search and rescue efforts recovered her body on the 28th, when the water flow became safe enough to deploy boats to aid in the search, which up until then had only involved a foot search, ATVs, and drones along the creek.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, May 26, 20245 deaths · 18 injured · EF3 · 28 events
- Tornadoes and Flash Flooding in Kentucky, May 26 to 27, 20242 deaths · 22 injured · $5.2 million · EF3 · 63 events
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20242 deaths · $3.6 million · EF3 · 43 events
- Tornadoes and Hail in Arkansas, May 26, 20241 death · 2 injured · $110 million · EF3 · 30 events
- Tornadoes and Flash Flooding in Missouri, May 26, 20245 injured · $15 million · EF3 · 69 events
- Tornadoes and Damaging Winds in Kentucky, May 26 to 27, 20242 deaths · EF1 · 88 events
- Tornadoes and Flash Flood in Illinois, May 26, 20241 injured · $1.1 million · EF3 · 26 events
- Tornado and Damaging Winds in Virginia, May 26, 20241 death · 5 injured · $414,000 · EF0 · 22 events
- Tornadoes and Hail in Illinois, May 26, 2024$10 million · EF2 · 18 events
- Tornado and Damaging Winds in Kentucky, May 26 to 27, 20241 injured · $1.6 million · EF1 · 116 events
- Tornadoes and Hail in Arkansas, May 26, 2024$1.2 million · EF2 · 16 events
- Tornado and Hail in Indiana, May 26, 2024$1.1 million · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1186755, 1186763.